Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 198, NWS Charleston, WV

June 21, 2011Logan County, Mingo County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2011, 4:57 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 4:57 PM EDT (20:57 UTC)
Expired
Jun 21, 2011, 5:45 PM EDT
In force
48 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 84 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS51 KRLX 212057
SVRRLX
WVC045-059-212145-
/O.NEW.KRLX.SV.W.0198.110621T2057Z-110621T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
457 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...
  CENTRAL MINGO COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WILLIAMSON...

* UNTIL 545 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF WILLIAMSON...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHATTAROY...RED JACKET...DELBARTON...HINCH AND HOLDEN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3756 8214 3757 8214 3758 8213 3759 8216
      3762 8218 3762 8221 3765 8224 3768 8231
      3772 8231 3790 8214 3771 8187 3755 8212
TIME...MOT...LOC 2057Z 223DEG 19KT 3759 8228

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:08 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 21, 3:08 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT TUE JUN 21 2011

.SYNOPSIS...
A BROAD AND SLOW MOVING LOW PRESSURE SYSTEM LINGERS OVER THE GREAT
LAKES THROUGH FRIDAY. ITS VICINITY WILL PRODUCE SEVERAL BOUNDARIES
AND STORM ACTIVITY THROUGH FRIDAY. HIGH PRESSURE NEXT WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WEAK WAVE AND MID LEVEL DEFORMATION PASSING SOUTH TO NORTH THIS
AFTERNOON INTO THIS EVENING SHOULD COMBINE WITH SUN TO TRIGGER
SHOWERS AND THUNDERSTORMS.  SMALL WAVES COMING AROUND THE LOW COULD
TRIGGER SCATTERED PRECIP OVER NIGHT.  AN AREA OF SHOWERS AND
THUNDERSTORMS IN ADVANCE OF THE FRONT WITH UPPER SUPPORT SHOULD MOVE
THROUGH WEDNESDAY SO HAVE LIKELY POPS MOVING THROUGH WEDNESDAY.
HAVE NOT STRAYED MUCH FROM CURRENT MIN TEMP FORECAST TONIGHT AND MAX
TEMP FORECAST WEDNESDAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
BROAD LOW PRESSURE VERTICALLY STACKED REMAINS NEARLY STATIONARY OVER
THE GREAT LAKES REGION WEDNESDAY NIGHT AND THURSDAY. THIS FEATURE
WILL PRODUCE SEVERAL SFC REFLECTIONS...EVIDENT IN BOUNDARY LAYER
WIND CONVERGENCE FIELD...ALONG WITH SFC CAPE VALUES FROM 1000 TO
2000 J/KG MAINLY DURING THE AFTERNOON HOURS. VERY JUICY AIRMASS
WITH DEWPONTS IN THE MID TO UPPER 60S...PW AROUND 1.5 INCHES...DEEP
LAYERED SHEAR EXCEEDING 35 KNOTS...AND FREEZING LEVELS BETWEEN
12-13KFT PER NAM/GFS MODELS WILL LIKELY TRIGGER SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY.

UNDER THIS PARAMETERS...SOME OF THESE THUNDERSTORMS COULD BECOME
SEVERE WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY THREAT.
THERE IS A SLIGHT RISK FOR DAY TWO COVERING THE ENTIRE CWA...AND
FOR DAY THREE COVERING SOUTHEAST OH...NORTHEAST KY AND SOME WV
COUNTIES BORDERING THE OH RIVER.

BY FRIDAY NIGHT...FRONTAL BOUNDARY BRINGS STRONGER CONVERGENCE
ALONG BOUNDARY LYING SOUTHWEST TO NORTHEAST ACROSS THE SOUTHERN
AND WESTERN SLOPES...WITH HIGHER MOISTURE AND STILL HEALTHY
SEVERE ATMOSPHERIC PARAMETERS. WILL NOT BE SURPRISE TO SEE SEVERE
STORMS ACROSS THE SOUTHERN SECTIONS OF WV AND PORTIONS OF VA FRI
NIGHT.

BLENDED ECMWF/SREF AND GMOS FOR TEMPERATURES THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
BY SATURDAY...THE NAM SUGGEST COLD FRONT SHOULD BE EAST OF THE
AREA...WHILE THE GFS IS SLOWER BY MID DAY . DUE TO DIFFERENCES IN
MODELS OUTPUT...WENT CLOSER TO GMOS/HPC SOLUTIONS.

BY SUNDAY NIGHT/MONDAY...RAIN CHANCES REALLY DROP AS UPPER TROUGH
LIFTS OUT AND LARGE SURFACE HIGH FROM UPPER MIDWEST...SHIFTS INTO
EASTERN LAKES...UPPER OHIO VALLEY...AND NORTHERN APPALACHIANS. EXACT
PLACEMENT UNCERTAIN...BUT EXPANSE OF INFLUENCE OF THIS HIGH SHOULD
BE DOMINANT ENOUGH FOR DRY WEATHER FOR AT LEAST NORTHERN HALF OF THE
AREA...WITH ONLY SLIGHT OR LOW CHANCES IN THE SOUTH.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CONDITIONS WILL BE GENERALLY VFR WITH MVFR SHOWERS CIGS AND VSBYS
MOVING FROM SOUTH TO NORTH THROUGH THE AREA THIS AFTERNOON INTO THIS
EVENING AND FROM WEST TO EAST THROUGH THE FORECAST AREA WEDNESDAY.
WITH ATMOSPHERIC MOISTURE AROUND TONIGHT HAVE NOT DONE ANYTHING WITH
FOG.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: HIGH

ALTERNATE SCENARIOS: TIMING OF MVFR SHOWERS MAY VARY BY AN HOUR OR
TWO. BRIEF IFR VALLEY FOG COULD OCCUR.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    M    M    M    M    H    H    H    H
HTS CONSISTENCY  H    H    M    M    M    M    M    H    H    H    H    H
BKW CONSISTENCY  H    H    H    M    M    M    M    M    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    M    M    M    M    M    H    H
PKB CONSISTENCY  H    H    H    H    M    M    M    M    M    H    H    H
CKB CONSISTENCY  H    H    H    H    H    M    M    M    M    M    H    H

AFTER 18Z WEDNESDAY...
BRIEF IFR FROM INTERMITTENT CLUSTERS OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH AT LEAST SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR/ARJ
NEAR TERM...AAR
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...AAR
Hazardous weather outlook, Jun 21, 1:45 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
145 PM EDT TUE JUN 21 2011

VAZ003-004-WVZ008>011-013>020-024>040-046-047-221745-
DICKENSON-BUCHANAN-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
145 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR MUCH OF THE
AREA THROUGH TONIGHT. THE PRIMARY THREAT WILL BE WIND. HEAVY
RAIN...AND LOCALIZED FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-221745-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-
145 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR MUCH OF THE
AREA THROUGH TONIGHT. THE PRIMARY THREATS WILL BE WIND. HEAVY
RAIN...AND LOCALIZED FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST
OHIO...NORTHEAST KENTUCKY AND THE WEST VIRGINIA COUNTIES ALONG THE
OHIO RIVER WEDNESDAY AND WEDNESDAY NIGHT. THE PRIMARY THREATS
WILL BE WIND AND HAIL. HEAVY RAIN...AND LOCALIZED FLOODING IS
ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 1:43 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
143 PM EDT TUE JUN 21 2011

WVZ046-047-211815-
POCAHONTAS WV-RANDOLPH WV-
143 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POCAHONTAS AND
SOUTH CENTRAL RANDOLPH COUNTIES...

AT 142 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
CASS SCENIC RAILROAD...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DURBIN AROUND 150 PM...BARTOW AROUND 200 PM
AND BOYER AROUND 210 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3855 7967 3851 7966 3849 7969 3843 7968
      3839 7972 3849 8002 3863 7992 3858 7966
      3857 7965

09
Special weather statement, Jun 21, 3:07 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT TUE JUN 21 2011

WVZ025-026-034-035-211930-
BOONE WV-LOGAN WV-RALEIGH WV-WYOMING WV-
307 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WYOMING...SOUTHEASTERN
BOONE...SOUTHEASTERN LOGAN AND WESTERN RALEIGH COUNTIES...

AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF PINEVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR OCEANA AROUND 320 PM AND KOPPERSTON AROUND
330 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3762 8180 3766 8181 3766 8182 3772 8185
      3795 8140 3765 8121 3755 8177

09
Special weather statement, Jun 21, 3:43 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT TUE JUN 21 2011

WVZ034>036-212015-
FAYETTE WV-RALEIGH WV-WYOMING WV-
343 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE...NORTH CENTRAL
WYOMING AND RALEIGH COUNTIES...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
PINEVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR BOLT AROUND 400 PM AND GLEN DANIEL AROUND 415
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 128...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 39 AND 60.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3775 8169 3779 8163 3779 8160 3777 8157
      3779 8152 3782 8152 3783 8155 3803 8122
      3777 8104 3758 8158

09
Special weather statement, Jun 21, 4:29 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT TUE JUN 21 2011

WVZ035-036-212100-
FAYETTE WV-RALEIGH WV-
429 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT RALEIGH AND SOUTH CENTRAL
FAYETTE COUNTIES...

AT 427 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BECKLEY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CRAB ORCHARD AROUND 440 PM...MABSCOTT AROUND
450 PM AND STANAFORD AROUND 500 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 34 AND 56.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3762 8134 3775 8143 3807 8114 3785 8084
      3782 8093 3778 8090 3759 8130

09
Special weather statement, Jun 21, 4:52 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 PM EDT TUE JUN 21 2011

WVZ015-026-036-212115-
BOONE WV-FAYETTE WV-KANAWHA WV-
452 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOONE...
NORTHWESTERN FAYETTE AND SOUTH CENTRAL KANAWHA COUNTIES...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
MADISON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR LEEWOOD AROUND 500 PM...DAWES AROUND 510 PM
AND SHARON AROUND 520 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 67 AND 88.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3807 8172 3834 8144 3812 8120 3798 8149
      3799 8151 3795 8156

09
Special weather statement, Jun 21, 4:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT TUE JUN 21 2011

KYZ101>103-105-OHZ087-WVZ005-006-212115-
BOYD KY-CABELL WV-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
WAYNE WV-
453 PM EDT TUE JUN 21 2011

...SMALL CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH
NORTHEAST KENTUCKY...TOWARD LAWRENCE COUNTY OHIO...AND WAYNE AND
CABELL COUNTIES IN WEST VIRGINIA...

AT 445 PM EDT...CLUSTERS OF SHOWERS AND THUNDERSTORMS...WITH BRIEF
DOWNPOURS AND POSSIBLE SMALL HAIL...ARE MOVING NORTHEAST AT 25 MPH.
THE LARGEST CLUSTER OF SHOWERS AND THUNDERSTORMS WAS WEST OF CARTER
CAVES...HEADING TOWARD SOUTH SHORE AND GREENUP.  OTHERS WERE NEAR
WEBBVILLE OF WESTERN LAWRENCE COUNTY...PLUS JUST NORTH OF
GRAYSON...TOWARD OLDTOWN.

A HALF INCH OF RAIN MAY FALL IN JUST 15 MINUTES...CAUSING STREET
FLOODING IN POOR DRAINAGE AREAS.  IN RURAL AREAS...RUNOFF MAY FILL
ROADSIDE DITCH LINES AND SPILL ACROSS ROADS...OR FULL OFF HILLSIDES.

MOTORISTS MAY ENCOUNTER BRIEF LOW ROAD VISIBILITY.  PULL SAFELY OFF
TO THE SIDE OF THE ROAD...IF DRIVING BECOMES DANGEROUS IN THE
DOWNPOUR.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 156 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 14
IN WEST VIRGINIA.

IF REPETITIVE SHOWERS DEVELOP OVER THE SAME STREAMS...OR STORMS
PULSE STRONGER...BRIEF WARNING MAY BE REQUIRED.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 8303 3876 8289 3858 8281 3860 8275
      3868 8277 3869 8271 3884 8266 3884 8258
      3878 8258 3878 8252 3862 8241 3802 8222
      3789 8237 3795 8256 3788 8265 3809 8293
      3817 8292 3819 8304 3834 8324

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:33 PM EDTSpecial Weather StatementRLXUpshur27 min
Jun 21, 1:00 PM EDTSpecial Weather StatementRLXRandolph30 min
Jun 21, 1:18 PM EDTSpecial Weather StatementRLXRandolph27 min
Jun 21, 1:43 PM EDTSpecial Weather StatementRLXPocahontas32 min
Jun 21, 3:07 PM EDTSpecial Weather StatementRLXWyoming23 min
Jun 21, 3:43 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming32 min
Jun 21, 4:29 PM EDTSpecial Weather StatementRLXRaleigh31 min
Jun 21, 4:52 PM EDTSpecial Weather StatementRLXKanawha23 min
Jun 21, 4:53 PM EDTSpecial Weather StatementRLXWayne22 min
Jun 21, 5:19 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Wayne26 min
Jun 21, 5:25 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne50 min
Jun 21, 5:32 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo58 min
Jun 21, 5:55 PM EDTSpecial Weather StatementRLXPutnam35 min
Jun 21, 6:37 PM EDTSpecial Weather StatementRLXKanawha23 min
Jun 21, 7:10 PM EDTSpecial Weather StatementRLXCalhoun, Roane35 min
Jun 21, 7:41 PM EDTSpecial Weather StatementRLXPleasants, Ritchie, Wirt, Wood34 min
Jun 21, 7:49 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer26 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.